PDA

View Full Version : The problem with prop



breakingoutthistime
12-08-08, 15:26
The proplem with prop is that have become dependant on it personally use it for anxiety and adrenaline control but although can become sedated on it, its very good for panic as well.
Take about 30 mg a day which guess isnt a lot but it when dont use it , it feels awful it feels like am on egg shells all day and anxiety is bad.
Try other things like ginseng extract and natural stuff but it just isnt as good.
It slows down the heart but what is the risks of taking it

intense
20-08-08, 13:53
Propranolol is very safe, especially the minute dosages we take for anxiety.

The heart rate is dependent on its own internal rhythm. This keeps it going and going until you die. However, the body can release catecholamines, which are chemicals and includes adrenaline. This is when the body wants more oxygen to circulate (ie, more blood) and this is released when you have a panic attack. This acts to speed up the heart via Beta 2 adrenoreceptors.

Propranolol basically harmlessly sits in the binding site for adrenaline (the B2 adrenoreceptors) and "blocks" it from getting in, to speed up the heart. Hence the name beta blocker. The heart will still continue to beat with its own steady rhythm regardless of the beta blocker (It just won't speed up because too much adrenaline can't bind). I read about an overdose where someone took 100 propranolol and they survived.

It doesn't damage the heart in any way to do this, it just stops excess adrenaline from causing too much stress on the heart. People who have had a heart attack and take Propranolol survive longer, so don't worry too much about taking 40mg and below!!

Try to take it regularly if you feel fluttery without.

orangeblossom
01-09-08, 23:10
I'm SO glad I read this! It really has helped - I have been worrying about the effect Propranolol would have on my heart as I always assumed it worked directly on the heart itself and if I took too much it would make it stop!!!

DUH!

Thanks!!

Quiet-Lift
02-09-08, 01:15
Thanks intense...

I take propranalol and it's reassuring to know that the 40mg I took today is not overly dangerous. Without it, my anxiety is so great that I just cannot function in a stable manner.

Best wishes

caz303
06-09-08, 17:55
I'm taking 40mg 3 times daily ... is this too much?? It's what my doctor prescribed so I assume it is :whistles:

owainm
06-09-08, 21:33
Hi there Ive taken 20mg three times a day before and was fine at the moment my doc has me on the 80mg slow release caspusles which I have only recently started so am waiting to see how they work :)

nic x
08-09-08, 19:48
Hi there Ive taken 20mg three times a day before and was fine at the moment my doc has me on the 80mg slow release caspusles which I have only recently started so am waiting to see how they work :)

i to have just started taking 80mg, slow release, let me no, how u get on xx

Oceangirl
13-09-08, 08:20
I went on propranalol a yr ago and felt zombified. Was like id slowed down and didnt feel real.:scared15::scared15::scared15::bighug1:

fran7999
15-09-08, 16:05
Hey, i've been suffering with 'panic attacts' for about 3 years now and been on and off Pro for 3 years i take 80mg one a day. They are so good for making my heart slow down when i'm having a panic. I also try and exercise at least 3 times a week and walk whenever i can. I don't know if they are making me depressed or if it is the panic's just getting me down but i feel no real side effect.

Twin Galaxies
10-11-08, 18:40
im on propranolol 40mg 3 times a day... my question is, is exercise safe since its slowing the heart down how does this work for exercise ??

bedmonster
10-11-08, 20:48
I started with these tablets 2 weeks ago, was proscribed 1, 2 or 3 10mg 3 times a day. I started with 1 (e.g. 30mg per day) and felt fantastic the first week, better than I have for ages. Then after about 10 days, I started with the old jitteryness stuff again, so upped it to 15mg three times a day. Yesterday and today I have upped it again to 20mg x 3 so that's 60mg now. This is all still inside the upper dose the GP said but what worries me is that my body is apparently starting to get used to them. I have felt okay today, a bit sleepy perhaps this afternoon. I am also a bit worried about withdrawal symptoms as I haven't tried stuff like this before. I did consider dropping to just 1 again this morning to see what happened but then decided not to.

I would be interested to hear anyone else's views and experiences.:)

blackberry
11-11-08, 03:24
I have been on Proprananol for almost 2 years now (40mg, 4 times a day) and they have helped my anxiety and helped me have a better life.
I felt very sleepy in the beguinning but am fine now, I can tell when I have missed a dose though through the irregular heart rythem I experience. My doctor has assured me this dose is safe, is anyone else on such a high dose?

bedmonster
11-11-08, 18:43
Interestingly, my repeat prescription tablets are a different make from the first lot I had, and the leaflet in them advises that the usual dose for anxiety is 40mg to 120mg per day, so your dosage is within that. I took 50mg in the end yesterday (2 x 20 and then a 10) but today have felt steadier and gone back to 10 this morning and again this afternoon. My doc initially said 90mg per day but I'e not taken that many yet. All the info on this site indicates they are safe and luckily, apart from feeling sleepy occasionally - and having very vivid dreams initially - I've been okay.

Good luck!:)

dionysus
26-12-08, 04:15
Beta blockers (e.g. propranolol) are mainly prescribed as antihypertensives (i.e. to reduce blood pressure) and for management of heart conditions (e.g. arrhythmias abnormal rhythms, angina chest pains). They have these useful proporties because they also block noradrenaline receptors not just in the brain but outside in the heart (which normally response to NE the hormone; increasing heart rate, increasing blood pressure, so by blocking that activity you can reduce blood pressure)

dannyrsturbo
30-12-08, 17:32
oh christ ive just got home from docs and decided as its my first time with these tablets and my hearts aching ile take 2 !!! didnt know they was so bloody dangerous why did doc giv me them if there dangerous !!!! they are 80mg ones as well!!!!! dont think ile die of 2 , christ ile eat some food or something it may help hide it .. good god im stupid !!!!!

Natural Mystic
30-12-08, 18:30
danny, some people are on 160 a day, you'll be fine. However, just take the 80 (slow release I assume), no more.